Alert archive / Indiana / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 97, NWS Indianapolis, IN

September 28, 1999Warren County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 28, 1999, 5:31 PM EST for Warren County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 28, 1999, 5:31 PM EST (22:31 UTC)
Expired
Sep 28, 1999, 6:00 PM EST
In force
29 min
Issued by
NWS Indianapolis, IN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Warren County, IN

The radar

The Chicago radar (KLOT), 132 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1999-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1999-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KIND 282234 RRA
SVRIND
INC171-282300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 PM EST TUE SEP 28 1999

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WARREN COUNTY IN INDIANA

* UNTIL 600 PM EST

* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORTHEASTERN VERMILION COUNTY...OR ABOUT 5
  MILES SOUTHEAST OF HOOPESTON...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  PENCE AT 540 PM EST
  TAB AT 550 PM EST

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.

LAT...LON 4044 8774 4032 8757 4056 8721 4072 8742

KOCH/SHERRIEB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:15 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Sep 28, 2:15 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
215 PM EST TUE SEP 28 1999

SFC ANALYSIS EARLY THIS AFTERNOON SHOWS CD FRONT FROM S OF LM SW TO
JUST N OF KSTL SW TO EXTREME E OK. 88D RETURNS SHOW PCPN STILL
DEFINED BEHIND THE FRONT...OVR W IL AND N MO. FRONT HAS NOT MOVED
MUCH SINCE YESTERDAY. H2O VAPOR IMAGERY SHOWS VORT MAX AND DEEPENING
UPPER LVL TROF OVR E CO.

FCST CHALLENGE TDY WILL BE TIMING OF PCPN INTO THE FA TONIGHT/WED AND
IT/S DEPARTURE ON WED/THURS.

ETA/NGM IN GOOD AGREEMENT. AVN HANDLED THE FRONT A BIT
QUICKLY...PUSHING IT EAST OF FCST AREA OVERNIGHT. ETA/NGM LOOKS A BIT
BETTER...SLOWLY PUSHING CD FRONT THROUGH KIND MORE TOWARD 12Z WED.
VORT MAX OVER CO WILL BE OUR KICKER FOR THIS SYS...AS IT DEVELOPS A
LOW PRES AREA THAT WL MOVE UP AND ALONG THE CD FRONT AND PUSH THE SYS
EAST. NGM/ETA HAS BEST CURRENT POSITION...WHILE AVN IS A BIT FURTHER
SOUTH AND MOVED THE VORT A BIT QUICKER. THUS WL GO WITH A ETA/NGM
BLEND...AND BRING IN BETTER POPS OVERNIGHT...AND BEST POPS ON WED.

STILL A LACK OF DEEP MOISTURE WITH THIS SYS...AND WHEN THE SYS REACH
IT WILL MOVE QUICKLY ACRS AREA ON WED. CAA IS ON WED AND WITH
EXPECTED CLD COVER AND PCPN IN AREA...TEMPS WILL NOT RISE OVER COURSE
OF THE DAY. GOOD NVA RESULTING IN SUBSIDENCE AND DRYING ON THE BACK
SIDE OF VORT. THIS COULD LIMIT THE PCPN AMOUNTS...ESP ACRS THE
SOUTHWESTERN AREAS. TIME SECTIONS SHOW THIS SUBSIDENCE STARTING WED
NIGHT WITH DRYER AIR ARRIVING ON THURS...BUT STILL SHOULD SEE SOME
CLDS LINGERING IN WAKE OF SYS.

H8 TEMPS AROUND 2-3C ACRS AREA ON THURS. ALTHOUGH THERE WILL BE SOME
WAA BEGINNING ON THURS...FWC TEMPS LOOK TOO HIGH.

IN THE SHORT TERM FOR THIS EVE...SAT PIX SHOW DEVELOPING CU AND
SURROUND RADARS SHOWING SOME SCT -RWS DEVELOPING ACRS FA. EXPECT THIS
DIURNAL -RWS TO BEGIN TO DIE AFTER SUNSET...SIMILAR TO YESTERDAY.

.IND...NONE.
PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 6:04 PM ESTSevere Thunderstorm WarningINDTippecanoe, Warren41 min
Sep 28, 6:48 PM ESTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe42 min

Nearby

Severe Thunderstorm Warnings in Indiana, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.